zbMATH — the first resource for mathematics

Coincidence points of fiber maps on \(S^n\)-bundles. (English) Zbl 1196.55001
The authors study coincidences for fiber-preserving maps between \(S^n\)-bundles. If \(E\to B\) is an \(S^n\)-bundle they first show the existence of a fiber-preserving map \(\tau:E\to E\) which is fixed point free and such that the degree of \(\tau|\,S^n\) is 1 if \(n\) is odd and \(-1\) if \(n\) is even. They then obtain the following result: Let \(E_1\to B\) and \(E_2\to B\) be \(S^n\)-bundles and \(f:E_1\to E_2\) a fiber-preserving map. Then there is a unique homotopy class of maps given by \(\mathcal{C}=[\tau\circ f]\) such that for \(g\in\mathcal{C}(f)\) the pair \((f,g)\) can be deformed over \(B\) to a coincidence free pair. The authors then study the case of \(S^n\)-bundles over \(S^1\).

55M20 Fixed points and coincidences in algebraic topology
55R10 Fiber bundles in algebraic topology
Full Text: DOI
[1] Brooks, R., On removing coincidences of two maps when only one, rather than both of them, may be deformed by a homotopy, Pacific J. math., 40, 1, 45-52, (1972) · Zbl 0235.55006
[2] Brown, R.F., The Nielsen number of a fibre map, Ann. of math., 85, 2, 483-493, (1967) · Zbl 0149.20304
[3] Brown, R.F., Fixed points and fibre, Pacific J. math., 21, 465-472, (1967) · Zbl 0169.25801
[4] Dold, A., The fixed point index of fibre-preserving maps, Invent. math., 25, 281-297, (1974) · Zbl 0284.55007
[5] Fadell, E.; Husseini, S., A fixed point theory for fiber preserving maps, Lecture notes in mathematics, vol. 886, (1981), Springer-Verlag, pp. 49-72 · Zbl 0485.55002
[6] Ferrario, D., Computing Reidemeister classes, Fund. math., 158, 1, 1-18, (1998) · Zbl 0915.55001
[7] Gonçalves, D.L., Fixed point of \(S^1\)-fibrations, Pacific J. math., 129, 297-306, (1987) · Zbl 0608.55003
[8] Gonçalves, D.L.; Koschorke, U., Nielsen coincidence theory of fibre-preserving maps and Dold’s fixed point index, Topol. methods nonlinear anal., 33, 1, 85-103, (2009) · Zbl 1178.55002
[9] Gonçalves, D.L.; Penteado, D.; Vieira, J.P., Fixed points on torus fiber bundles over the circle, Fund. math., 183, 1, 1-38, (2004) · Zbl 1060.55001
[10] Gonçalves, D.L.; Penteado, D.; Vieira, J.P., Fixed points on Klein bottle fiber bundles over the circle, Fund. math., 203, 3, 263-292, (2009) · Zbl 1167.55001
[11] Gonçalves, D.L.; Penteado, D.; Vieira, J.P., Abelianized obstruction for fixed points of fiber-preserving maps of surface bundles, Topol. methods nonlinear anal., 33, 2, 293-305, (2009) · Zbl 1195.55003
[12] Gonçalves, D.L.; Randall, D., Self-coincidence of maps from \(S^q\)-bundles over \(S^n\) to \(S^n\), Bol. soc. mat. mexicana, 10, 3, 181-192, (2004), (Special Issue) · Zbl 1097.55001
[13] Hansen, V.L., On the space of maps of a closed surface into the 2-sphere, Math. scand., 35, 149-158, (1974)
[14] Toda, H., Composition methods in homotopy groups of spheres, Annals of mathematics studies, vol. 49, (1962), Princeton University Press · Zbl 0101.40703
[15] Stasheff, J.D., A classification theorem for fibre spaces, Topology, 2, 239-246, (1963) · Zbl 0123.39705
[16] Whitehead, G., Elements of homotopy theory, (1978), Springer-Verlag New York · Zbl 0406.55001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.